MAUDE Adverse Event Report: WELLSPECT HEALTHCARE, A DIVISION OF DENTSPLY IH AB LOFRIC; LOFRIC CLASSIC

WELLSPECT HEALTHCARE, A DIVISION OF DENTSPLY IH AB LOFRIC; LOFRIC CLASSIC
Model Number 40516
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 07/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer still waiting for device to be returned for examination.Additional information will be provided in the next follow up report.Without the benefit of examination and testing, wellspect healthcare is precluded from commenting on the condition of the device or the cause of the occurrence.
 
Event or Problem Description
According to the reporter, the lofric classic urinary catheter got stuck when the patient tried to remove it and the end came off when he tried to pull it out.The catheter had to be extracted by surgery.
 
Additional Manufacturer Narrative
No deviations or earlier complaints registered for this lot.Samples: 1 piece of tubing and 15 unopened packages (no faulty catheters in them).Examination of the piece of tubing that was surgically removed shows that the catheter tubing has been cut at the "connector end".There are no glue residues on that end so it is not probable that this is a case of the connector coming loose.If the catheter had been cut in the production line the customer would have noticed that the packaging was damaged and that the catheter has no connector.This indicates that the catheter was cut when outside of the package.No relevant deviations were found in the batch documentation.No root cause could be established.It is however considered reasonable to speculate that the cause of the incident in this case is most likely due to that the user is a beginner of doing clean intermittent catheterization.

Brand Name
LOFRIC
Common Device Name
LOFRIC CLASSIC
Manufacturer (Section D)
WELLSPECT HEALTHCARE, A DIVISION OF DENTSPLY IH AB
aminogatan 1
molndal,
MDR Report Key8938712
Report Number3009632672-2019-00008
Device Sequence Number2520775
Product Code EZD
UDI-Device Identifier07392532131721
UDI-Public07392532131721
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K113424
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,health p
Initial Reporter Occupation Other
Remedial Action Notification,Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number40516
Device Catalogue Number40516
Device Lot Number18296
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/01/2019
Supplement Date Received by Manufacturer01/08/2019
Initial Report FDA Received Date08/28/2019
Supplement Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR